Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 501, NWS Jackson, MS

June 28, 2001Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2001, 2:21 PM CDT for Scott County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 28, 2001, 2:21 PM CDT (19:21 UTC)
Expired
Jun 28, 2001, 3:00 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Scott County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
199 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 281922
SVRJAN

MSC123-282000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT THU JUN 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 300 PM CDT

* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF FOREST...MOVING         
  NORTHEAST AROUND 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR FOREST AT 245 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM.

LAT...LON 3247 8932 3232 8968 3224 8964 3224 8933

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:50 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 28, 9:50 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
950 AM CDT THU JUN 28 2001

UPDATED THE ZONES TO INCREASE POPS TO CATEGORICAL FOR THE DAY...WEST
OF THE RIVER. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALREADY
SPREADING EASTWARD INTO THE REGION.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
15

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:07 PM CDTSevere Thunderstorm WarningJANLawrence28 min
Jun 27, 7:38 PM CDTSevere Thunderstorm WarningJANJefferson Davis37 min
Jun 28, 6:41 PM CDTSevere Thunderstorm WarningJANAttala34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.